Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 237, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 16, 2016, 3:26 PM CDT for Garza County, Lynn County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 3:26 PM CDT (20:26 UTC)
- Expired
- Sep 16, 2016, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garza County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted.
467
WUUS54 KLUB 162026
SVRLUB
TXC169-305-162115-
/O.NEW.KLUB.SV.W.0237.160916T2026Z-160916T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
326 PM CDT FRI SEP 16 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GARZA COUNTY IN NORTHWESTERN TEXAS...
SOUTHEASTERN LYNN COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 415 PM CDT
* AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
GRASSLAND...OR 16 MILES SOUTHEAST OF TAHOKA...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JUSTICEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3309 10173 3312 10113 3296 10116 3296 10175
TIME...MOT...LOC 2025Z 272DEG 32KT 3301 10159
HAIL...1.00IN
WIND...60MPH
$$
012 follow-up statements
071
WWUS54 KLUB 162041
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
341 PM CDT FRI SEP 16 2016
TXC169-305-162115-
/O.CON.KLUB.SV.W.0237.000000T0000Z-160916T2115Z/
GARZA TX-LYNN TX-
341 PM CDT FRI SEP 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN GARZA AND SOUTHEASTERN LYNN COUNTIES...
AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF MESQUITE...OR 13 MILES NORTH OF GAIL...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JUSTICEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3309 10173 3312 10113 3296 10116 3296 10175
TIME...MOT...LOC 2041Z 285DEG 22KT 3297 10151
HAIL...1.00IN
WIND...60MPH
$$
01955
WWUS54 KLUB 162052
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CDT FRI SEP 16 2016
TXC305-162102-
/O.CAN.KLUB.SV.W.0237.000000T0000Z-160916T2115Z/
LYNN TX-
352 PM CDT FRI SEP 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYNN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
LYNN COUNTY THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3310 10156 3312 10113 3296 10116 3296 10156
TIME...MOT...LOC 2052Z 272DEG 32KT 3297 10139
$$
TXC169-162115-
/O.CON.KLUB.SV.W.0237.000000T0000Z-160916T2115Z/
GARZA TX-
352 PM CDT FRI SEP 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN GARZA COUNTY...
AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF JUSTICEBURG...OR 13 MILES NORTH OF GAIL...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JUSTICEBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3310 10156 3312 10113 3296 10116 3296 10156
TIME...MOT...LOC 2052Z 272DEG 32KT 3297 10139
HAIL...1.00IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 12:25 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 16, 12:25 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Lubbock TX 1225 PM CDT FRI SEP 16 2016 .AVIATION... Ongoing thunderstorm activity near KPVW will move into the KCDS terminal this afternoon. Additional thunderstorm development is possible late this afternoon starting closer to the KPVW and KLBB terminals. However, confidence in coverage is low due to the effects of current cloud cover. These thunderstorm chances will continue through the evening hours and expanding to all TAF sites. && PREV DISCUSSION... /issued 250 AM CDT FRI SEP 16 2016/ SHORT TERM... The QLCS that pushed through the FA over the past several hours is now exiting the FA to the east. Dewpoints behind the line have dipped from the mid 60s down to the mid/upper 50s. Some dewpoint recovery is expected by this afternoon as winds shift back to the southeast. Surface moisture from the recent heavy rainfall will also aid in dewpoint recovery. We should see another round of similar weather later this afternoon and evening as a weak front pushes southward. The front is currently located in southwestern KS/southeastern CO. The timing of the FROPA should coincide with the passage of vort maxes at the H500 level and will trigger convection. PWATS will be near what was observed yesterday evening, close to 1.5 inches, and should allow for heavy rain once again. The heaviest rain is expected to occur across the southern half of the FA near or after 00z. The progged QPF amounts from the GFS are during this time frame as the GFS is showing enhanced lift from an upper level jet max which originates from the SOCAL region. This agrees very well with current WV imagery. With the right ingredients in place, PoPs and QPF amounts have been raised for the afternoon and evening along with the addition of heavy rain mention. With the exception of convective induced winds, winds along and behind the front should stay relatively tame. Aldrich LONG TERM... The last meaningful chance of rain in the forecast period will come Saturday and Saturday night. Low level flow will initially be a post-frontal northeast to east but is expected to veer to south and southeast before the end of the day Saturday. Flow aloft becomes more zonal, but in that zonal flow will be an ejecting short wave trough that will exit the desert southwest. The supporting upper level jet streak will be just north of the area, so upper levels may not be terribly supportive. However, there should be enough dynamics from the trough to interact with low level moisture. Low level upslope component with dew points well into the 60s should supply the fuel. The combination suggests at least scattered thunderstorms likely Saturday afternoon and night. Afterwards, upper level ridging will build over the region. Models are in good agreement with the center of the ridge being overhead or very close to it both Sunday and Monday. The magnitude of the ridge (594 DM at 500 mb) points to a marked warming trend and decreasing rain chances. Southwest surface winds for a least a period of both days support warmer MOS numbers while dew points only falling into the mid to upper 50s might support the less warm model blend as well as a non-zero rain chance. Recent events similar to this have trended toward the warmer numbers and will run that way this morning as well. Finally, midweek will see another trough move out of the western states and breaking down the ridge. This will lead to temperatures modifying back toward seasonal normals and introduce a chance for thunderstorms across mainly the northwestern part of the forecast area. && .LUB Watches/Warnings/Advisories... None. && 01
Hazardous weather outlook, Sep 16, 3:47 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 347 AM CDT FRI SEP 16 2016 TXZ021>044-170900- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 347 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL LEADING TO LOCALIZED FLOODING OF AREA ROADWAYS AND LOW LYING AREAS. THE STRONGEST STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT RISK FOR LOCALLY HEAVY RAINFALL AND STRONG TO SEVERE WIND GUSTS WITH THUNDERSTORMS THAT WILL AFFECT THE AREA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TO BE NEEDED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:00 PM CDT | Special Weather Statement | LUB | Kent | 45 min |
| Sep 15, 10:17 PM CDT | Special Weather Statement | LUB | Cochran, Hockley, Lamb | 43 min |
| Sep 15, 10:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 33 min |
| Sep 15, 11:08 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Hale, Lubbock, Lynn | 37 min |
| Sep 15, 11:09 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock, Lynn, Terry | 51 min |
| Sep 15, 11:29 PM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 61 min |
| Sep 15, 11:41 PM CDT | Special Weather Statement | LUB | Lynn | 34 min |
| Sep 16, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 11 min |
| Sep 16, 5:05 PM CDT | Areal Flood Advisory | LUB | Lynn | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.